Whoa..Madwolf, klutzo and others..need input on this!! For people taking niacin and/or kelp..

Discussion in 'Fibromyalgia Main Forum' started by stillafreemind, Mar 9, 2003.

  1. stillafreemind

    stillafreemind New Member

    Hi, I recently purchased an activated B complex..okay..as usual I only take half of what it says to..cause My bod over reacts to supps sometimes..just like meds..Well...about 15 to 30 minutes after I take it..I am HOT and itchy..lasts about a half hour to an hour and everything is pretty peachy. I really want to take these..the following is in them.

    serving size..two capsules

    Thiamine 20mg
    Riboflavin 20 mg
    Niacin(80mg niacinamide
    and 40 mg niacin 120 mg
    B6 20 mg
    B12 40mcg
    folic acid 400 mcg
    Pantothenic Acid 20 mg
    Biotin 300mcg
    PABA 40 mg
    Choline 20 mg
    Inositol 40 mg


    Now remember..I am only taking one capsule of this. I know it must be the niacin that gives me the rush..I am wondering..if I keep taking it, will my body get used to it and/or is there a way to avoid the niacin reaction?


    Also..I am finding the following totally bizarre..and if it had not happened to me, I would NOT have believed it. I had been tryingto get my house cleaned up last week, as my brother in law and his family were coming for a visit..you know how it is. Friday noonish..I absolutely hit the wall..I fell on the couch exhausted..not just fatigued. Keep in mind that my dear husband stayed home on Friday to help me.

    I was sooooo upset...I was laying here thinking what am I going to do now? Well.. for some reason ( I truly think it was the Holy Spirit) I thought of kelp. I had ordered some over a month ago and had never opened it. I took one and tryed to lay down again..as I felt so punk..about ten minutes later..I decided I felt not too good and got up..all of a sudden ..I had energy..that was Friday. Saturday..I got up at four and did not get any naps in and our company left at eight thirty that night. Not only was I amazed..my husband was shocked! Today..I did take a nap this morning..took a kelp pill and really have no desire to take a nap.

    Is this coincidence? I do not know. The kelp is 225 mcg of Iodine from kelp and 425 mg Norwegian Fjord Kelp (frucus versiculous). I am going to tell you that since I was 20..am 50 now..everytime I went to a doc..I would tell them how tired I was all the time. Either they thought I had depression OR they tested me for thyroid and diabetes. All came back normal. My thought is that this kelp IS doing something for my thyroid...could this be?

    I mean..I have felt normal for two and a half days..that is not the norm for me. And if I may say so..My brain feels different..like it has kicked in or something...does this make sense to anyone...and does any one have any experience that is similar?

    I could really..really use some advice and comment on these two things.
    Thank you so very much and I hope your weekends are going well....Sherry
    [This Message was Edited on 03/10/2003]
  2. stillafreemind

    stillafreemind New Member

    and thank you for your reply. I really do hope someone has something to say about this. I am like you and think that the iodine must have jump started something..and...I must tell ya that I just had that t4 t3 thing done and supposedly it came back okay. BUT .. I also saw on mercolas news letter that the standards for thyroid have been changed..I should have gotten on there and read it..but that was before this happened and I was just trying to get my darned house cleaned!! lol..

    Ya know what else? It seems like I am getting more bang for my buck (can I say that here?) since I started on the colon aid and digestive enzymes. I am super sensitive to stuff..even more so now. I just could not believe that kelp..AND am waiting to see how long I can ride this pony ..

    Thanks again..and I surely do hope we get some more info! Have a good one sunny! .. Sherry
  3. klutzo

    klutzo New Member

    I'm kinda stumped here!
    That is a lot of Niacin you're taking, but most of it is Niacinamide,which is not supposed to produce the flushing problem. However, I think I'd find a vitamin with a smaller amt. of it, and ALL of it in the form of Niacinamide. Or, if you can handle the confusion and the cost, you could buy small bottles of each vitamin seperately, and introduce them one by one to see what works for you.
    Also, there is always the possibility that you are allergic to the binders in this particular brand. I used to have a doctor who had been a pharmacist first. He told me that many people are avoiding good drugs they are really not allergic to because of binders, and that binders are the main cause of drug allergy...not the drugs themselves! If you can find powdered ones in a clear capsule, that may cause less problems than hard tabs or gelcaps. My multi is powdered in a clear capsule, but has much higher doses than yours and a lot of extra things in it that might overwhelm you. It is called Synergy 2000.
    Yes, the new top range for TSH is now 3.4, whereas it used to be 4.0, and some docs even went as high as 5.0. I can't imagine kelp working that fast, but hey, if it works, go with it. I used to get mysterious gastritis, and for some reason, Spirulina would clear it right up, and as soon as I stopped taking Spirulina, it would come back again. After a few years of this, the problem stopped.... This is a strange, strange illness, and seen from outside, it's no wonder some folks think we're nuts!
    Klutzo
  4. stillafreemind

    stillafreemind New Member

    Thank you so much for your input. Praise to God...I feel good again this morning. Have not taken the B complex yet..but will.

    My question now is...will my body get rid of too much niacin/niacinamide and the iodine or..how do I know when enough is enough?

    For years I was on Morton light and then on uniodinized Sea Salt. I have had low body temp and low blood pressure since I can remember. I also had cold feet and hands..I Say had, because even before this last event, it seemed my body was trying to warm up. It was starting to become rarer for my hands and feet to become so cold.

    The company I bought these supps from is Dailys .. they are a very small company I think...and no .. not an MLM. The Bcomplex contains active forms of the things listed. It says they are in the forms best utilized by the human body..thereby providing optimal nutrient support for all of the B groups.

    I find the rush irritating...but an hour later..I think it is worth it! The kelp and iodine is the biggest surprise here.

    I am wondering how many on the board that suffer with fatigue ( in most of my posts you will see that is my biggest problem) could be helped by this? Like I say...been tested for years...never treated with anything.

    I just wanted to check this out with you guys .. and I so appreciate your replys. Thanks .. Sherry

    P.S. would eating before I take the B complex help with the rush any? It did not say to or not to.
  5. Mikie

    Mikie Moderator

    I have used kelp supplements and they have always helped me. Now, of course, I cannot take the kelp because of the Guai treatment but I do take Synthroid.

    Many older people with thyroid problems come from the midwest or areas in the middle of the country where they didn't eat much seafood when they were younger. Iodine is concentrated, like mercury, in shellfish and other saltwater fish.

    Love, Mikie
  6. stillafreemind

    stillafreemind New Member

    You are such a wealth of information and I am soooo glad you are here!!

    I am about as Midwest as you can get..Iowa! Ya know about six or seven years ago..I took a different kinda kelp..I was taking it for fibroid tumors..the fatigue and what not. Heck..I was waitressing then and I was able to hang in there. But of course..like always ( you would think I would learn!?) I started feeling so much better that I quit it..yeah, I know..you can knock..but nobody is home!<G>

    I appreciate the info and thank you so much for it. This is turning out to be a major piece to my puzzle I think.

    Blessings and have a great day..Sher
  7. stillafreemind

    stillafreemind New Member

    sorry...just trying to catch some more info on this...thanks..sherry
  8. SmileyKitten

    SmileyKitten New Member

    I took niacin once and I really thought I was going to need to call the paramedics, I got so HOT and my chest got very tight. I itched my skin so much that it bled a little bit. I am not planning on taking anymore niacin other than whatever is in my food naturally.
  9. Godslove

    Godslove New Member

    I was looking up information on kelp and niacin earlier and found your message. I was wondering how you were doing on the kelp. Have you maintained your energy level? Is it still helping? I'm interested in trying it. Also, I am sensitive to seafood..do you think I would be able to take kelp? Thanks for your help.
    Blessings, Wanda
    [This Message was Edited on 04/10/2003]